Monday, September 21, 2009

Confession


25th Grand Ledge High School Reunion invitation by Alison Corlett


This isn't something I'd normally talk about on my blog - I try real hard not to talk about things that require me to be vulnerable.  I like to talk about memories and things that I observe but when it comes to talking about my personal struggles I just don't want to go there.  I see my blog as a real fun place to come to each day, but today, I'm just so bummed that I have to say something.

Here it is.

I've gained 20 pounds in the past 2 months.  I'm just so upset about this I can hardly stand it.  More than likely it's medication related as one of the side effects of two of my meds is weight gain.  I'm already overweight but a few years back I lost 50 pounds and I have never gained any of it back.  Five years and I didn't gain it back and now in two months 20 pounds.  It's seriously depressing.

I'm going to my High School reunion in a few weeks, 20 pounds heavier than I ever wanted to be.  I'm going home to Michigan for a month, 20 pounds heavier.  My clothes are tight, my bras aren't fitting, my face is rounder, my eyes are puffier, it's taking more insulin to cover the same foods I ate before the weight gain and worst of all, my feet hurt more than ever.  

I thought when I first noticed this weight gain that I was just needing to get used to the medication and that I'd just go back to my starting weight in a few weeks to a few months.  Yesterday when I stepped on the scale and I noticed a two pound weight gain from just a few days earlier, I knew that my optimism was futile in this case.  In order to gain two pounds of fat I would need to have consumed about 7,000 extra calories and I haven't consumed 7,000 calories in two days.  I'm sure some of the weight gain is purely fluid retention which is nice in theory, but still not easy to lose.

Some changes are in my very near future...like today.  I just cannot afford to gain any more weight and I can't afford to feel bad about myself.  So I've now put it out there (gasp) in print.  I'm not going to be able to ignore it or forget about it because I've got it written right here.  Actually it's more like I have another layer of accountability, I haven't been ignoring the weight gain, I've been seeing every ounce in full technicolor. 

I'll go back to my regularly scheduled programming tomorrow, but I'll be sure and give some updates on my progress in the coming weeks and months. 

I feel about 20 pounds lighter getting that off my chest.  :)

Oh!  Speaking of the reunion.  The reunion invitation that my sister designed for my classmates is above.  I love it.  LOVE IT!  Thanks Alison!

Kristin


***Update - You all are so sweet.  I have talked with my doctor.  The weight gain started within moments after upping the dose on one of my meds.  We've discussed an alternate medication, but so far it's not looking like it's going to change for a while. I may be asking to reevaluate that decision though, as this weight gain is not acceptable.  Thanks everyone!***

9 comments:

Leigh of Bloggeritaville said...

Great invite, looks great! Love the color of it.

Ok, weight...I feel ya. I had that very same issue happen to me last year. I was not on any medications, so I was cluelessa s to what might be happening.

I went to my OBGYN and he tested me for thyroid problems. It came back negitive, though I am not totally convinced.

Do check with your doctor, any fluid retention is hard on the body. It may be something underlying.Not to scare you , but to air on the side of caution. Your doc might alos be able to give you a different perscription or one with an added fluid reducer (the bathroom will be your friend).

I hate to say it, but as my doctor told me, welcome to middle age. Your body doesnt have as high a metabolism as it once did, things drop and spread. It aint a fun club to be a part of but welcome, my sister....enjoy the crown. It comes with added benefits like bossing people around and telling folks exactly what you think and not feeling guilt about it. LOL.

I do not like it at all! At all, I tell ya. And while I am giving out all this advice, please be warned I am not a doctor in real life. I just play like I am on my blog.

Chin up, sweetie. I think you are fabulous!

TRICIA @boutellefamilyzoo said...

First of all Kristin, I think that you are very brave to air the "dirty Laundry" that just about every one of us can relate to, but don't have the guts to say out loud.

Ultimately the thing that matters is #1 that you are HEALTHY and #2 that you are happy. Those two things go together though, don't they?

I have to agree with Leigh that you NEED to talk to your doc about it. Maybe it would be a simple solution and you can switch meds to help.

I love the invitations that your sister worked up. THey are fabulous! I am absolutely sure that the whole event will be just as fabulous for you!

I wish you nothing but the best!

XO*Tricia

Just Breathe said...

My 40th Reunion is in Chicago on October 3rd. I'm not going. We did go to the 30th. I am at least 40 pounds overweight and I just can't do it. Besides that, our dear friends have decided not to keep up the contact with us so I'd rather not go. I only have a few others I would like to see but not enough to make the trip. But the good news is that we are going to Disneyland for my free Birthday Pass Day!

Kavindra said...

Yes, I have had meds that made me get chubby too. I hope the doc can help you work it out, but if not, it's better to be chubby and healthy than skinny and unmedicated!

That said, go get yourself something you love that fits you perfectly, just as you are today. If you're scrimping, consignment shops baby!

And btw, I saw your post on Art-o-Mats, clicked on the link, found one right here near me, took off in the car, and pulled that lever! If you want an art-o-mat surprise, I would love to send you one. Lemme know if so, kavindrablog@yahoo.com

I'm just so tickled to have learned about it!

Now go, gussy up and look fabulous for your reunion, dahlink!

Acinom said...

((((K)))))

After an injury a few years ago that kept me from walking and put me into a bit of a depression I put on 50lbs over the course of 2 years. I feel your pain.

I had lost 30lbs with WW back in 2001 and kept it off for 7 years so it was extra devastating.

Just know that you have lost weight before, you can do it again.

I'm sure you know, drink drink drink your water to flush that fluid through, watch your sodium, and up your potassium intake :)

Good luck getting your meds straightened out and getting feeling great again!

And have a blast at your reunion! When I went to my 20th a few years ago I was sad because I was so much heavier than I wanted to be and found that at least half of the girls from my class were as big if not bigger than me. And they want to see *you* not what you look like :) The stupid judgmental teenaged BS is gone by now!

MightyMom said...

good luck getting your weight back on track.

more of us are struggling than aren't.


thanks for stopping by my place...come on back anytime.

Terri said...

I'm sorry to hear this Kristin. I know all about the weight gain issue although I can't put the blame to a medical issue or the treatment of it. Just three kids, laziness and a voracious appetite (not big on sweets but love the food). I hope you can work it out but don't let it bother you about the reunion (easy to say, less easier to do, I'm having that struggle with myself this week as my reunion is this weekend and I carry a good 60 pounds more than I did in HS). Best of luck!

Mrs4444 said...

I agree-so many people just don't understand why I blog. Your post and its response is yet another reason why; our little community is so so wonderful :)

I agree-buy or borrow a nice outfit and have fun at your reunion. And your sister is very talented.

My friend is diabetic and overweight. She has lost 20 pounds since July via walking and eating right-I'm so proud of her and happy, because I know she's healthier and feeling good about herself. If you've done it before, I know you can do it again, but do it for you; don't worry about the reunion.

Loria said...

K - like Leigh of Bloggeritaville, I too have gained weight and am clueless as to why. Although I haven't truly struggled with my weight, I have struggled with side effects of anti-depression medication. I've been off the meds going on 3 years and still have problems that I am not brave enough to say out loud but they haunt me enough that I will probably spend my life alone because of my embarrassment.

I guess what I'm trying to say is we all have things that make us feel bad about ourselves but in the end all that really matters are friends and family and making a difference in peoples lives however small those differences may be.

You are an amazing, beautiful, interesting, thoughtful, caring person and I'm glad to know you.